We are experiencing technical difficulties with our dexcom and his blood sugars. Wandering if the meloxicam (medication for arthritis) is the cause. I haven’t been able to find any information to confirm this, however; the dexcom is showing lows, super lows when the sugar readings are actually 76 or so. Then again he is having extreme lows for long periods of time. Diabetes is such a confussing situation - We haven’t slept for three nights. Anyway … has anyone else experienced a problem with meloxicam, diabetes and the dexcom?
You might want to call Dexcom & ask them. I called once to ask about something & they did have a list of medications that can cause problems. I know pain meds was something mentioned by the rep so there would be a good possibility the Meloxicam is on that list.
Good Idea - I guess we believed the doctors would have considered this before prescribing the drug. Oooops.
I was told the only med that intferes with readings is TYLENOL.
Actually, it is any med with acetaminophen (sp?) and there are alot of drugs OTC with that ingrediant! Tylenol and all of its offshoot products, many cold remedies, you have to read the ingrediants of EVERY drug you buy to see if it has acetaminophin…b/c MANY do. Especially if they claim to relieve pain.
I don’t know which part(s) of the acetaminophen molecule interact with Dexcom’s reagents. (I’d SWAG that either it’s both ends, together, or the p-aminophenol group.) Your molecule looks a lot different, but only Dexcom can say for sure.
One very important question, though: He’s taking a Meloxicam-only drug, or something like Ortho-McNeil’s Ultracet? Ultracet contains a mix of meloxicam AND acetaminophen, it WILL create the problem.
How many Sensors have been showing the problem?